Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2015, 5:56 PM MST for Apache County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 5:56 PM MST (00:56 UTC)
- Expired
- Aug 1, 2015, 8:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 224 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WGUS55 KFGZ 020056 FFWFGZ AZC001-020300- /O.NEW.KFGZ.FF.W.0018.150802T0056Z-150802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 556 PM MST SAT AUG 1 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL APACHE COUNTY IN NORTHEASTERN ARIZONA... * UNTIL 800 PM MST * AT 554 PM MST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING. THIS INCLUDES THE NAZLINI WASH BASIN. THIS INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 438 AND 443. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3614 10949 3592 10937 3585 10952 3611 10964 $$ RB
2 follow-up statements
856 WGUS75 KFGZ 020209 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 709 PM MST SAT AUG 1 2015 AZC001-020300- /O.CON.KFGZ.FF.W.0018.000000T0000Z-150802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE- 709 PM MST SAT AUG 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR CENTRAL APACHE COUNTY... AT 705 PM MST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN THE NAZLINI WASH JUST SOUTH OF CHINLE ON THE NAVAJO NATION. FLASH FLOODING IS ALREADY OCCURRING. NO ADDITIONAL RAINFALL HAS BEEN REPORTED OVER THE PAST TWO HOURS AND HIGH WATER LEVELS IN THE BASIN SHOULD BE SLOWLY RECEDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3614 10949 3592 10937 3585 10952 3611 10964 $$ RB
111 WGUS75 KFGZ 020259 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 759 PM MST SAT AUG 1 2015 AZC001-020309- /O.EXP.KFGZ.FF.W.0018.000000T0000Z-150802T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ APACHE- 759 PM MST SAT AUG 1 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL APACHE COUNTY WILL EXPIRE AT 800 PM MST... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3614 10949 3592 10937 3585 10952 3611 10964 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:49 PM MST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 3:49 PM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 PM MST SAT AUG 1 2015 .SYNOPSIS...DEEP MOISTURE WILL REMAIN IN PLACE ACROSS MUCH OF NORTHERN ARIZONA THROUGH SUNDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THERE WILL BE A SLIGHT DECREASE IN ACTIVITY ON SUNDAY AS DRIER AIR BEGINS TO MOVE IN FROM THE WEST. MORE DRY AIR WILL SPREAD EAST ACROSS NORTHERN ARIZONA THROUGH WEDNESDAY. MOISTURE WILL INCREASE FROM THE SOUTH AGAIN THURSDAY AND FRIDAY. && .DISCUSSION...IT WAS A RATHER ACTIVE DAY ACROSS NORTHERN ARIZONA TODAY. STORMS WILL CONTINUE INTO THIS EVENING THEN DECREASE OVERNIGHT. DEEP MOISTURE WILL REMAIN OVER MOST OF NORTHERN ARIZONA ON SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. A DRIER SOUTHWEST FLOW WILL DEVELOP OVER FAR WESTERN ARIZONA BY SUNDAY AFTERNOON. THIS WILL BRING A SLIGHT DECREASE IN STORMS ACROSS WESTERN YAVAPAI AND WESTERN COCONINO COUNTIES. A SOLID SOUTHWEST FLOW DEVELOPS ON MONDAY WITH DRIER AIR PUSHING ACROSS THE STATE. THIS WILL BRING A DECREASE IN THUNDERSTORM ACTIVITY MONDAY THROUGH WEDNESDAY FOR ALL EXCEPT THE WHITE MOUNTAINS WHICH WILL CONTINUE TO SEE A CHANCE FOR STORMS. MOISTURE LOOKS TO MAKE A RETURN BY THURSDAY OF NEXT WEEK WHEN STORM CHANCES WILL INCREASE ONCE AGAIN ACROSS NORTHERN ARIZONA. && .AVIATION...FOR THE 00Z PACKAGE...SCT -SHRA/TSRA WILL CONTINUE THROUGH 03Z THEN DECREASE. MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGER STORMS. SCT -SHRA/TSRA WILL DEVELOP AGAIN AFTER 17Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...AN ACTIVE MONSOON PATTERN WILL CONTINUE ACROSS NORTHERN ARIZONA THIS WEEKEND. EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. DRIER AIR WILL START TO MOVE INTO WESTERN ARIZONA STARTING SUNDAY. .TUESDAY THROUGH THURSDAY...A DRIER SOUTHWEST FLOW WILL CONTINUE TO MOVE OVER NORTHERN ARIZONA WITH DECREASING MONSOON MOISTURE AND CHANCES OF SHOWERS AND THUNDERSTORMS. FEWER STORMS ARE EXPECTED EACH DAY THROUGH WEDNESDAY. MOISTURE WILL BEGIN TO MOVE NORTHWARD AGAIN ON THURSDAY WITH INCREASING STORM ACTIVITY. WE WILL BE DISCONTINUING THE FIRE WEATHER SECTION OF OUR FORECAST DISCUSSION UNTIL NEXT YEAR. PLEASE SEE OUR FIRE WEATHER ZONE FORECAST PRODUCT (FWFFGZ) FOR FUTURE FIRE WEATHER DISCUSSIONS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Aug 1, 11:56 AM MST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1156 AM MST SAT AUG 1 2015 AZZ012-013-011930- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- 1156 AM MST SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCONINO AND SOUTHWESTERN NAVAJO COUNTIES UNTIL 1230 PM MST... AT 1154 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF METEOR CRATER...OR 11 MILES WEST-SOUTHWEST OF WINSLOW...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... INTERSTATE 40 BETWEEN MILE POST 240 AND 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3488 11086 3493 11101 3515 11095 3508 11071 TIME...MOT...LOC 1854Z 202DEG 15KT 3497 11090 JJ
Special weather statement, Aug 1, 2:06 PM MST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 206 PM MST SAT AUG 1 2015 AZZ010-011-012145- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- 206 PM MST SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL APACHE COUNTY UNTIL 245 PM MST... AT 206 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NAZLINI...OR 13 MILES SOUTHEAST OF CHINLE...MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL APACHE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3590 10946 3594 10957 3611 10957 3605 10932 TIME...MOT...LOC 2106Z 197DEG 8KT 3598 10949
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:31 PM MST | Areal Flood Advisory | FGZ | Gila | 119 min |
| Aug 1, 9:09 PM MST | Areal Flood Advisory | FGZ | Gila | 5 hr |
| Aug 2, 12:51 PM MST | Special Weather Statement | FGZ | Coconino | 39 min |
| Aug 2, 1:12 PM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 5 hr |
| Aug 2, 2:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Aug 2, 2:31 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Aug 2, 2:52 PM MST | Special Weather Statement | FGZ | 23 min | |
| Aug 2, 3:56 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Aug 2, 4:27 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 33 min |
| Aug 2, 4:59 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 31 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.